MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERLOC SAFETY INFUSION SET 20G X 1 IN; SET, ADMINISTRATION, INTRAVASCULAR

BARD ACCESS SYSTEMS POWERLOC SAFETY INFUSION SET 20G X 1 IN; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.A lot history review (lhr) of asdtf062 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that when flushing, fluid leaked out of where needle and tubing connect.When aspirating, tiny bubbles appeared in syringe.No other information was provided.
 
Additional Manufacturer Narrative
H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a leaking infusion set was confirmed and the cause appeared to be supplier-related.The product returned for evaluation was one 20ga x 1¿ powerloc safety infusion set.Light usage residues were observed throughout the sample and the safety mechanism was engaged.An attempt to infuse water through the sample using a 12ml syringe revealed the sample to be patent to infusion; however, a leak was observed emanating from the distal adhesive application well.Microscopic inspection of the housing revealed no adhesive at the distal application well.The needle swiveled easily back and forth within the housing during manual manipulation.The needle was removed from the housing with little effort.Following removal of the needle, inspection of the shaft revealed gaps in the adhesive coverage.The leakage and needle insecurity appeared to be caused by incomplete/uneven adhesive application during the manufacturing process.The supplier has been notified of this event.A lot history review (lhr) of asdtf062 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERLOC SAFETY INFUSION SET 20G X 1 IN
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key9847435
Report Number3006260740-2020-00872
Device Sequence Number11621097
Product Code FPA
UDI-Device Identifier00801741047749
UDI-Public(01)00801741047749
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K060812
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0652010
Device Lot NumberASDTF062
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2020
Event Location Hospital
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date03/18/2020
Supplement Report FDA Received Date04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR